Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 220, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 5, 2008, 2:23 PM CDT for Baldwin County, Clarke County, Monroe County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 5, 2008, 2:50 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Clarke County, AL, Monroe County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 051923 SVRMOB ALC003-025-099-052015- /O.NEW.KMOB.SV.W.0220.080705T1923Z-080705T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 223 PM CDT SAT JUL 5 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA... NORTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... SOUTH CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 315 PM CDT * AT 221 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR CHOCTAW BLUFF...OR ABOUT 19 MILES SOUTH OF GROVE HILL...MOVING SOUTH AT 12 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHOCTAW BLUFF BY 230 PM CDT... ELISKA AND CARLTON BY 240 PM CDT... MT PLEASANT BY 245 PM CDT... CHRYSLER BY 250 PM CDT... LITTLE RIVER BY 305 PM CDT... BLACKSHER BY 315 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3120 8762 3118 8789 3150 8788 3152 8763 TIME...MOT...LOC 1923Z 354DEG 15KT 3142 8776 $$
1 follow-up statement
000 WWUS54 KMOB 051950 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT SAT JUL 5 2008 ALC003-025-099-051959- /O.CAN.KMOB.SV.W.0220.000000T0000Z-080705T2015Z/ MONROE AL-CLARKE AL-BALDWIN AL- 249 PM CDT SAT JUL 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BALDWIN...SOUTH CENTRAL CLARKE AND SOUTHWESTERN MONROE COUNTIES IS CANCELLED... THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE WEATHER LIMITS. HOWEVER...GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING WILL CONTINUE THROUGH 315 PM. LAT...LON 3120 8762 3118 8789 3150 8788 3152 8763 TIME...MOT...LOC 1949Z 354DEG 15KT 3131 8775 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:30 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 5, 12:30 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT SAT JUL 5 2008 .AVIATION UPDATE...CONVECTIVE DEVELOPMENT HAS BEEN DELAYED THUS FAR AT TAF SITES DUE TO LEFTOVER CIRRUS FROM EARLY MORNING THUNDERSTORMS OFFSHORE. HOWEVER...WITHIN THE LAST HOUR THUNDERSTORMS HAVE DEVELOPED ACROSS INTERIOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. LATEST SATELLITE IMAGERY SHOWS HIGH CLOUDS DISSIPATING AND BEING QUICKLY REPLACED WITH CU AND CB CLOUDS. THUS WILL LEAVE IN THE VICINITY WORDING FOR THE AFTERNOON AND LOCATIONS MAY BRIEFLY REACH IFR/MVFR CONDITIONS IN AND AROUND THUNDERSTORMS DURING THE AFTERNOON. CONVECTION WILL QUICKLY DIE OFF THIS EVENING BEFORE RETURNING NEAR THE COAST IN THE MORNING. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 5, 5:45 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SAT JUL 5 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING WILL PRODUCE FREQUENT LIGHTNING...BRIEF...HEAVY RAINS AND GUSTY WINDS. DUE TO AN OUTGOING AFTERNOON TIDE AND A LARGE TIDAL RANGE...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS AT THIS TIME LOOKS TO BE DURING THE DAY SUNDAY. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN...WITH ALL THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, Jul 5, 2:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 218 PM CDT SAT JUL 5 2008 ALZ053-055-052000- MONROE-CLARKE- 218 PM CDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MONROE AND CLARKE COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR CHOCTAW BLUFF...MOVING SOUTHEAST AT 5 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GAINESTOWN...MT PLEASANT...ELISKA AND CHRYSLER THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 62 min |
| Jul 5, 7:28 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jul 5, 7:48 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jul 5, 3:48 PM CDT | Marine Weather Statement | MOB | 2 hr | |
| Jul 5, 5:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 5, 6:25 PM CDT | Special Marine Warning | MOB | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.